MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nodule (4551)
Type of Reportable Event Serious Injury
Event or Problem Description
This mdr is related to mdr 3013840437-2023-00110 referring to the same patient.This spontaneous report was received from a us health care professional and concerns a patient.The patient was injected with radiesse, into the neck (off label use of device).Radiesse was hyperdiluted.After the radiesse injection, the patient experienced neck nodules.Corrective treatment included hylenex.The outcome of the event was unknown.Follow up information was received on 10-oct-2023: the case was upgraded to serious.The suspect product was recoded from radiesse to radiesse(+).The events product preparation issue and product distribution issue were added.The event term neck nodules was amended to nodules on the left medial neck and submental.Patients initials, age, date of birth, gender (female) and weight (about 74.8 kg) were provided.She was 56 years old (ambiguously reported as 57 years old) at the time of the event.She was injected with hyperdiluted (product preparation issue) radiesse(+), on (b)(6) 2023.Batch number was reported as a00066940 (expiry date: 07/2024).The batch record review was received and the lot number for radiesse(+) was confirmed as a00066940 (expiry date: 07/2024).The patient had follow up appointment on (b)(6) 2023 and on (b)(6) 2023, with reports everything was great, no nodules were present.She previously had neurotoxins, radio frequency (rf) microneedling, and a cool peel done on (b)(6) 2023.The patients medical history and concomitant medication was reported as none.In 2023, after the radiesse(+) injection, the patient experienced nodules on the left medial neck and submental around june or july 2023 (as reported).On (b)(6) 2023, the patient wanted to be looked at by another injector and saw the reporter.On (b)(6) 2023 and on (b)(6) 2023, as a corrective treatment, she was injected with 1 ml of hylenex.It appeared that radiesse(+) was placed too deep with only 3 injection points which resulted in too much product placed in one area and was not present for the initial procedure.The patient had an additional follow up at the end of the month.The reporter hoped that the nodule would flatten over time and resolve, but was not sure how long.The outcome of the event nodules on the left medial neck and submental remained unchanged.The outcome of the event too much product placed was unknown.In the opinion of the reporter, the corrective treatment was necessary to prevent permanent damage.The reporter believed that the event happened due to improper placement of the hyper dilute radiesse(+).
 
Additional Manufacturer Narrative
This case was assessed as reportable to the fda, as the event nodules on the left medial neck and submental (pt: injection site nodule), was deemed to meet the serious criteria of required intervention to prevent permanent damage.The device history record for radiesse(+) injectable implant, lot number a00066940, was reviewed.A lot search was conducted on the reported lot and other similar events were noted.No nonconformances were noted related to this lot.

Brand Name
RADIESSE(+) INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key17958917
Report Number3013840437-2023-00109
Device Sequence Number17466716
Product Code LMH
UDI-Device IdentifierM2138063M0K25
UDI-Public+M2138063M0K25/$$3240718A00066940C
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Catalogue Number8063M0K2
Device Lot NumberA00066940
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Initial Report FDA Received Date10/18/2023
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight75 KG